MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01570.
 
Event or Problem Description
The patient was undergoing an embolization procedure by flow diversion in the internal carotid artery (ica) using a neuron 6f 070 delivery catheter (neuron 070) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician experienced resistance while attempting to advance a neuron 070 through the neuron max and subsequently, the neuron 070 was unable to advance through the neuron max.Therefore, the neuron max was removed.The physician then attempted to insert the same neuron 070 into a new neuron max; however, the same issue occurred.Therefore, the neuron 070 was removed.The procedure was completed using a new neuron 070 and the same second neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max revealed a functional device.During the functional test, the returned neuron 070 could not be advance through the neuron max due to the distal ovalization.A stainless-steel mandrel was advanced through the returned neuron max without an issue.Evaluation of the returned neuron 070 revealed ovalization on the distal shaft.If the peel-able sheath (supplied by penumbra) is not used to protect the distal shaft during insertion, damage such as ovalizations may occur.Further evaluation revealed a kink underneath the strain relief.This damage was likely incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01570.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10586364
Report Number3005168196-2020-01569
Device Sequence Number13764555
Product Code DQY
UDI-Device Identifier00814548012216
UDI-Public00814548012216
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2022
Device Model NumberPNML6F088804
Device Catalogue NumberPNML6F088804
Device Lot NumberH10143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005